Israel Journal of Mathematics

, Volume 217, Issue 1, pp 263–281 | Cite as

A cubical flat torus theorem and the bounded packing property

Article

Abstract

We prove the bounded packing property for any abelian subgroup of a group acting properly and cocompactly on a CAT(0) cube complex. A main ingredient of the proof is a cubical flat torus theorem. This ingredient is also used to show that central HNN extensions of maximal free-abelian subgroups of compact special groups are virtually special, and to produce various examples of groups that are not cocompactly cubulated.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. [BH99]
    M. R. Bridson and A. Haefliger, Metric spaces of non-positive curvature, Springer-Verlag, Berlin, 1999.CrossRefMATHGoogle Scholar
  2. [DT92]
    G. Duchamp and J.-Y. Thibon, Simple orderings for free partially commutative groups, Internat. J. Algebra Comput. 2 (1992), 351–355.MathSciNetCrossRefMATHGoogle Scholar
  3. [HW]
    G. C. Hruska and D. T. Wise, Finiteness properties of cubulated groups, Compositio Mathematica, to appear.Google Scholar
  4. [HW08]
    F. Haglund and D. T. Wise, Special cube complexes, Geom. Funct. Anal. 17 (2008), 1551–1620.MathSciNetCrossRefMATHGoogle Scholar
  5. [HW09]
    G. C. Hruska and D. T. Wise, Packing subgroups in relatively hyperbolic groups, Geom. Topol. 13 (2009), 1945–1988.MathSciNetCrossRefMATHGoogle Scholar
  6. [Rat94]
    J. G. Ratcliffe, Foundations of hyperbolic manifolds, Graduate Texts in Mathematics, Vol. 149, Springer-Verlag, New York, 1994.CrossRefMATHGoogle Scholar
  7. [Rol98]
    M. Roller, Poc sets, median algebras and group actions. An extended study of Dunwoody’s construction and Sageev’s theorem, Preprint, Univ. of Southampton, 1998.Google Scholar
  8. [Sag95]
    M. Sageev, Ends of group pairs and non-positively curved cube complexes, Proc. London Math. Soc. (3) 71 (1995), 585–617.MathSciNetCrossRefMATHGoogle Scholar
  9. [Wis]
    D. T. Wise, The structure of groups with a quasiconvex hierarchy, Submitted, Available at http://www.math.mcgill.ca/wise/papers, pp. 1–189.Google Scholar
  10. [Wis14]
    D. T. Wise, Cubular tubular groups, Trans. Amer. Math. Soc. 366 (2014), 5503–5521.MathSciNetCrossRefMATHGoogle Scholar
  11. [Woo15]
    D. J. Woodhouse, Classifying finite dimensional cubulations of tubular groups, Michigan Math. J., to appear. (2015).Google Scholar

Copyright information

© Hebrew University of Jerusalem 2017

Authors and Affiliations

  1. 1.Department of Mathematics and StatisticsMcGill UniversityMontrealCanada

Personalised recommendations